Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2012, 7:31 PM EDT for Anderson County, Campbell County, Scott County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 7:31 PM EDT (23:31 UTC)
- Expired
- Apr 26, 2012, 7:55 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 91 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:45 PM EDT | TSTM WND DMG | 2 Ne Caryville, TN | SPOTTER REPORTED MULTIPLE TREES DOWN AND LARGE TREE LIMBS ON ROOFS NEAR JACKSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS54 KMRX 262331
SVRMRX
TNC001-013-151-270015-
/O.NEW.KMRX.SV.W.0131.120426T2331Z-120427T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
731 PM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST TENNESSEE...
CAMPBELL COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 815 PM EDT
* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ONEIDA...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ONEIDA...LA FOLLETTE...HUNTSVILLE...JACKSBORO...WINFIELD...NORMA...
ELK VALLEY...SMOKEY JUNCTION...ROYAL BLUE AND CARYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR STILL INDICATES SOME WEAK ROTATION WITHIN THIS STORM.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN TENNESSEE.
&&
LAT...LON 3639 8405 3618 8423 3649 8471 3661 8461
3661 8452
TIME...MOT...LOC 2330Z 304DEG 26KT 3651 8455
$$
TD1 follow-up statement
812
WWUS54 KMRX 262355
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
755 PM EDT THU APR 26 2012
TNC001-013-151-270005-
/O.CAN.KMRX.SV.W.0131.000000T0000Z-120427T0015Z/
SCOTT TN-ANDERSON TN-CAMPBELL TN-
755 PM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR CAMPBELL...ANDERSON AND SCOTT
COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN TENNESSEE.
LAT...LON 3639 8405 3618 8423 3649 8471 3661 8461
3661 8452
TIME...MOT...LOC 2355Z 304DEG 26KT 3641 8436
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:21 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 26, 7:21 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 721 PM EDT THU APR 26 2012 .AVIATION...COLD FRONT WILL SAG INTO THE AREA BEFORE STALLING OVER NEAR THE SOUTHERN TN BORDER. THE FRONT WILL START TO MOVE BACK NORTH BY FRIDAY AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS EVENING. MAY BE SOME CONVECTION SOUTH FRIDAY AFTERNOON...BUT GIVEN LOWER PROBABILITY WILL NOT MENTION IN TAF THIS FAR OUT. CONFIDENCE NOT HIGH...BUT MAY SEE SOME MVFR CIGS AND/OR VIS LATER TONIGHT INTO EARLY FRIDAY...AND CANNOT RULE OUT LOWER CONDITIONS. WILL CARRY SEVERAL HOURS OF MVFR CONDITIONS TYS AND TRI FOR THIS TONIGHT/EARLY FRIDAY AS WELL AS SOME BRIEF MVFR TO START. OTHERWISE WILL KEEP THINGS VFR FOR NOW. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW
Hazardous weather outlook, Apr 26, 10:50 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1050 AM EDT THU APR 26 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1050 AM EDT (950 AM CDT) THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY LATE THIS AFTERNOON AND EVENING...TRIGGERING ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A LINGERING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATE THIS AFTERNOON AND EVENING. DMG
In the hours before
Special weather statement, Apr 26, 6:50 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 650 PM EDT THU APR 26 2012 TNZ012>017-037>039-042-044-VAZ001-002-005-006-008-262330- CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-LEE VA-NORTHWEST GREENE TN-RUSSELL VA-SCOTT VA-SCOTT TN-SULLIVAN TN-UNION TN-WASHINGTON VA-WASHINGTON TN-WISE VA- 650 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...LEE...CITY OF NORTON... WISE...WESTERN WASHINGTON...SCOTT...RUSSELL...HAWKINS...HANCOCK... HAMBLEN...GRAINGER...CLAIBORNE...CAMPBELL...EXTREME NORTHERN WASHINGTON...UNION...SULLIVAN AND NORTHERN SCOTT COUNTIES UNTIL 730 PM EDT... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF NORTON TO JONESVILLE TO HARROGATE-SHAWANEE TO 12 MILES SOUTH OF WILLIAMSBURG...AND MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JONESVILLE... NORTON...WISE...SNEEDVILLE...GATE CITY...ROGERSVILLE...RUTLEDGE... MAYNARDVILLE...KINGSPORT...PENNINGTON GAP...HARROGATE-SHAWANEE...BIG STONE GAP...TAZEWELL...SURGOINSVILLE...WEBER CITY...BEAN STATION... EWING...APPALACHIA...DRYDEN AND CLAIRFIELD. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Local storm report, Apr 26, 6:58 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
658 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL CLEVELAND 35.18N 84.87W
04/26/2012 E0.25 INCH BRADLEY TN PUBLIC
&&Local storm report, Apr 26, 7:04 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 2 N CLEVELAND 35.21N 84.87W
04/26/2012 E1.75 INCH BRADLEY TN TRAINED SPOTTER
&&Local storm report, Apr 26, 7:13 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
713 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL CLEVELAND 35.18N 84.87W
04/26/2012 M2.00 INCH BRADLEY TN TRAINED SPOTTER
&&Local storm report, Apr 26, 7:20 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL HAYESVILLE 35.05N 83.82W
04/26/2012 E1.75 INCH CLAY NC 911 CALL CENTER
&&Local storm report, Apr 26, 7:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 5 SW BENTON 35.12N 84.72W
04/26/2012 E1.25 INCH POLK TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:14 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 46 min |
| Apr 26, 6:44 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more | 46 min |
| Apr 26, 6:51 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 54 min |
| Apr 26, 7:07 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe, Roane, Sevier | 53 min |
| Apr 26, 7:13 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 62 min |
| Apr 26, 7:31 AM EDT | Severe Thunderstorm Warning | MRX | Grainger | 14 min |
| Apr 26, 7:37 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 53 min |
| Apr 26, 7:42 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 53 min |
| Apr 26, 7:58 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane, Sevier | 47 min |
| Apr 26, 8:11 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 46 min |
| Apr 26, 8:30 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 60 min |
| Apr 26, 9:10 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
| Apr 26, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 67 min |
| Apr 26, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| Apr 26, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 19 min |
| Apr 26, 4:42 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 2 hr |
| Apr 26, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 54 min |
| Apr 26, 5:34 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 116 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 66 min |
| Apr 26, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 57 min |
| Apr 26, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 52 min |
| Apr 26, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 26, 7:09 PM EDT | Tornado Warning | MRX | Scott | 26 min |
| Apr 26, 7:42 PM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.